MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMBOLD FIBERED DETACHABLE COIL SYSTEM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION EMBOLD FIBERED DETACHABLE COIL SYSTEM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83910
Medical Device Problem Codes Premature Activation (1484); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A2: age at time of event: 18 years or older.Device evaluated by mfr: the returned product consisted of a embold fibered coil system.Visual inspection of the device revealed the coil system was received inside the introducer with dried blood.The wedge lock was removed at the customer site and was not received.The device was received inside the introducer sheath with the perforations intact.Microscopic inspection of the device revealed a stretched/detached and missing coil with the couplers still locked via the pull wire.The couplers were bent/damaged.The majority of the coil was missing and not received.The complaint was confirmed for a stretched/detached coil consistent with difficulties advancing or withdrawing the device.
 
Event or Problem Description
Reportable based on device analysis completed on 19july2024.It was reported that difficulty advancing and premature deployment in catheter occurred.A 2x4 embold fibered detachable coil system was selected for an embolization procedure of an accessory left gastric artery for arterial mapping for y90 administration.The vessel was mild to moderately tortuous.The first coil was pushed approximately half way through the 2.8fr x 150cm non-boston scientific catheter, with difficulty.The wire was removed, and it was discovered that the coil prematurely deployed in the microcatheter.The microcatheter was removed and cleared.An embold fibered 3x6 was used to successfully complete the procedure.There were no patient complications.However, device analysis revealed a detached coil.

Brand Name
EMBOLD FIBERED DETACHABLE COIL SYSTEM
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19963322
Report Number2124215-2024-49963
Device Sequence Number7080432
Product Code KRD
UDI-Device Identifier08714729983521
UDI-Public08714729983521
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number83910
Device Catalogue Number83910
Device Lot Number0033842588
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2024
Initial Report FDA Received Date08/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER: 2.8FR X 150CM TERUMO PROGREAT
Patient SexUnknown